Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 47, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 29, 2000, 5:01 PM CST for Walton County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 29, 2000, 5:01 PM CST (23:01 UTC)
- Expired
- Mar 29, 2000, 5:45 PM CST
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Walton County, FL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 292303 SVRTLH FLC131-292345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 501 PM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WALTON COUNTY IN FLORIDA * UNTIL 545 PM CST * AT 503 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTH OF TURQUOISE BEACH...OR ABOUT 12 MILES SOUTHEAST OF NICEVILLE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAY VIEW...BEACH HIGHLANDS BY 510 PM CST FREEPORT...BLUE GULF BEACH BY 515 PM CST FLUFFY LANDING...OLD BAY VIEW BY 520 PM CST CHOCTAW...PORT WASHINGTON BY 525 PM CST THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3053 8627 3038 8634 3021 8606 3044 8595 MOLLERE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 1:25 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 29, 1:25 PM CST, 3 hours 36 minutes before
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
In the hours before
Special weather statement, Mar 29, 11:20 AM CST, 5 hours 41 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-291805- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1220 PM EST WED MAR 29 2000 ...A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS BEGINNING LATE THIS AFTERNOON AND CONTINUING TONIGHT... ...SMALL CRAFT ADVISORIES IN EFFECT TONIGHT FOR THE COASTAL WATERS... AT NOON...A STATIONARY FRONT EXTENDED FROM SOUTH CENTRAL ALABAMA AND GEORGIA WESTWARD TO LOW PRESSURE NEAR THE DALLAS/FT WORTH AREA. WARM...MOIST GULF AIR WAS IN PLACE SOUTH OF THIS BOUNDARY. LOW PRESSURE WILL TRACK EASTWARD ALONG THE FRONT INTO MISSISSIPPI TONIGHT. THE COMBINATION OF THIS FRONTAL BOUNDARY...APPROACHING LOW PRESSURE...AND AN INCREASINGLY UNSTABLE AIRMASS WILL FAVOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON OVER PORTIONS OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...THEN BECOME SCATTERED AND MOVE INTO SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. WINDS AND SEAS WILL INCREASE THIS AFTERNOON INTO TONIGHT WITH THE APPROACH OF THE LOW PRESSURE SYSTEM. LOCALLY HIGHER WINDS AND SEAS MAY OCCUR NEAR THE THUNDERSTORMS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR TONIGHT. MARINERS SHOULD HEED THESE ADVISORIES BEFORE VENTURING OUT ON THE OPEN WATERS. SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING FOR SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...AND TONIGHT FOR SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND. FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WEB AT WWW.SRH.NOAA.GOV/TLH/. JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 5:45 PM CST | Severe Thunderstorm Warning | TAE | Bay | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.